Fifth person dies of vaping-related illness as 450 more left with severe lung problems
A man from California has been confirmed as the fifth person to have passed away following a suspected vaping-related illness.
The LA County man was suffering from a number of chronic health conditions at the time of his death. As of September 6, medical experts have confirmed that there are now 450 possible cases of diseases and illness caused by vapes across 33 states and one territory in the United States.
These cases of respiratory illness involve a number of troubling symptoms, including chest pains, coughing shortness of breath and vomiting. In all of the confirmed cases, the patients had been vaping within the last 90 days.
Commenting on the unfortunate cases, Dr Dana Meaney-Delman of the Centers for Disease Control stated: "While this investigation is ongoing, people should consider not using e-cigarette products. People who do use e-cigarette products should monitor themselves for symptoms, for example, cough, shortness of breath, chest pain, nausea and vomiting — and promptly seek medical attention for any health concerns."
Meanwhile, LA County public health director Barbara Ferrer stated: "Today we’re issuing a warning to all residents about the use of these devices as potentially harmful to proper lung function, Stop vaping now."
Related - Watch Sophie Turner accidentally live-stream her weed vape:
Officials from the Centers for Disease Control are still ignorant as to what chemical has been causing the maladies since the affected patients have used a number of different vape products. Some patients only used e-cigarettes containing nicotine while others used cannabis instead. In the vast majority of cases, the patients were given antibiotics and steroids. Yet it's still unclear whether these treatments will help at all.
According to figures from British newspaper The Guardian, an estimated nine million adults and 3.6 million teenagers in the US use e-cigarettes: which includes around 20 percent of high school students.